Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 94, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2008, 7:11 PM CDT for Burnet County, Llano County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2008, 7:11 PM CDT (00:11 UTC)
- Expired
- May 9, 2008, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 95 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:12 PM CDT | HAIL 0.7 | 4 Ese Tow, TX | SSHORT DURATION HAIL BRIEF HEAVY RAIN |
| May 9, 7:20 PM CDT | TSTM WND DMG | Tow, TX | TREES DOWNED AND POWER LINES DOWN |
| May 9, 7:30 PM CDT | HAIL 1 | 2 Sse Tow, TX | |
| May 9, 7:45 PM CDT | HAIL 0.25 | 6 Ne Buchanan Dam, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 100011
SVREWX
TXC053-299-100100-
/O.NEW.KEWX.SV.W.0094.080510T0011Z-080510T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BURNET COUNTY...
NORTHEASTERN LLANO COUNTY...
* UNTIL 800 PM CDT.
* AT 704 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUCHANAN DAM TO STOLZ...OR ALONG A LINE EXTENDING
FROM BUCHANAN DAM TO LLANO...AND MOVING NORTHEAST AT 29 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOW BY 725 PM CDT...
LAKE VICTOR BY 730 PM CDT...
SUNNYLANE BY 740 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3105 9798 3072 9813 3074 9875 3093 9855
3094 9843 3095 9846 3103 9845 3104 9837
3105 9836
TIME...MOT...LOC 0011Z 221DEG 25KT 3081 9833 3082 9857
$$6 follow-up statements
000
WWUS54 KEWX 100019
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT FRI MAY 9 2008
TXC053-299-100100-
/O.CON.KEWX.SV.W.0094.000000T0000Z-080510T0100Z/
BURNET TX-LLANO TX-
718 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...
AT 713 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF BURNET TO STOLZ...OR ALONG
A LINE EXTENDING FROM 7 MILES NORTHWEST OF BURNET TO 6 MILES
NORTHEAST OF LLANO...MOVING NORTHEAST AT 29 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE VICTOR AND TOW BY 730 PM CDT...
SUNNYLANE BY 740 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3105 9798 3072 9813 3074 9875 3093 9855
3094 9843 3095 9846 3103 9845 3104 9837
3105 9836
TIME...MOT...LOC 0018Z 221DEG 25KT 3085 9829 3081 9855
$$000
WWUS54 KEWX 100029
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT FRI MAY 9 2008
TXC053-299-100100-
/O.CON.KEWX.SV.W.0094.000000T0000Z-080510T0100Z/
BURNET TX-LLANO TX-
728 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...
AT 721 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LAKE VICTOR TO
TOW...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BURNET TO 6
MILES NORTHWEST OF BUCHANAN DAM...MOVING NORTHEAST AT 29 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUNNYLANE BY 740 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3105 9798 3072 9813 3074 9875 3093 9855
3094 9843 3095 9846 3103 9845 3104 9837
3105 9836
TIME...MOT...LOC 0028Z 221DEG 25KT 3090 9824 3090 9848
$$000
WWUS54 KEWX 100043
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT FRI MAY 9 2008
TXC053-299-100100-
/O.CON.KEWX.SV.W.0094.000000T0000Z-080510T0100Z/
BURNET TX-LLANO TX-
743 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...
AT 734 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER TO GOLD BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKE VICTOR TO 7 MILES NORTHEAST
OF TOW...MOVING NORTHEAST AT 33 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3072 9813 3074 9875 3093 9855 3094 9843
3095 9846 3103 9845 3104 9837 3105 9836
3105 9798
TIME...MOT...LOC 0043Z 221DEG 28KT 3100 9814 3101 9834
$$000
WWUS54 KEWX 100044 CCA
SVSEWX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 PM CDT FRI MAY 9 2008
TXC053-299-100100-
/O.COR.KEWX.SV.W.0094.000000T0000Z-080510T0100Z/
BURNET TX-LLANO TX-
743 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...
AT 734 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKE VICTOR TO 7 MILES NORTHEAST
OF TOW...MOVING NORTHEAST AT 33 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3072 9813 3074 9875 3093 9855 3094 9843
3095 9846 3103 9845 3104 9837 3105 9836
3105 9798
TIME...MOT...LOC 0043Z 221DEG 28KT 3100 9814 3101 9834
$$000
WWUS54 KEWX 100051
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT FRI MAY 9 2008
TXC053-299-100100-
/O.CON.KEWX.SV.W.0094.000000T0000Z-080510T0100Z/
BURNET TX-LLANO TX-
751 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES...
AT 743 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SUNNYLANE TO 10 MILES NORTHEAST OF TOW...
MOVING NORTHEAST AT 25 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3072 9813 3074 9875 3093 9855 3094 9843
3095 9846 3103 9845 3104 9837 3105 9836
3105 9798
TIME...MOT...LOC 0051Z 225DEG 21KT 3102 9811 3103 9831
$$000
WWUS54 KEWX 100057
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 PM CDT FRI MAY 9 2008
TXC053-299-100107-
/O.EXP.KEWX.SV.W.0094.000000T0000Z-080510T0100Z/
BURNET TX-LLANO TX-
757 PM CDT FRI MAY 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LLANO AND
NORTHERN BURNET COUNTIES WILL EXPIRE AT 800 PM CDT...
THE SEVERE THUNDERSTORMS ARE MOVING OUT OF BURNET AND LLANO COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3072 9813 3074 9875 3093 9855 3094 9843
3095 9846 3103 9845 3104 9837 3105 9836
3105 9798
TIME...MOT...LOC 0057Z 180DEG 0KT 3105 9817 3094 9832
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:43 PM CDT, 28 minutes earlier.
Area forecast discussion, May 9, 6:43 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 PM CDT FRI MAY 9 2008 .AVIATION...ISOLATED THUNDERSTORMS...SOME POSSIBLY SEVERE MAY AFFECT I-35 CORRIDOR TERMINALS UNTIL DARK. OTHERWISE I-35 CORRIDOR TERMINALS GENERALLY VFR. AFTER 08Z IFR STRATUS CIGS DEVELOPING WITH PATCHY MVFR VSBYS IN FOG. AFTER 18Z CIGS LIFTING TO VFR WITH ISOLATED THUNDERSTORMS AFTER 20Z POSSIBLE. KDRT TERMINAL VFR CLOUDS GENERALLY ABOVE 10 THSD FT. I-35 CORRIDOR WINDS SOUTH 5 TO 10 KTS. KDRT TERMINAL WINDS EAST TO SOUTHEAST 5 TO 10 KTS BECOMING NORTHWEST AROUND 10 KTS AFTER 19Z. && .PREV DISCUSSION... /ISSUED 331 PM CDT FRI MAY 9 2008/ DISCUSSION... UPDATED PRODUCTS FOR SEVERE THUNDERSTORM WATCH 289. PREV DISCUSSION... /ISSUED 320 PM CDT FRI MAY 9 2008/ DISCUSSION... LATEST SURFACE OBSERVATIONS INDICATE A SHARP DIFFERENCE IN DEWPOINTS ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU IN COMPARISON TO THE JUICY AIRMASS ALONG AND SOUTHEAST OF THE ESCARPMENT. WITH THE CONVERGENCE OF THIS DRYLINE AND WEAK FRONTAL BOUNDARY CONVERGING DURING MAX AFTERNOON HEATING...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. DESPITE THE SMALL NUMBER OF DISCRETE STORMS...ANY OF THESE STORMS WHICH DEVELOP MAY QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS. STORMS ARE EXPECTED TO DEVELOP FURTHER TO THE SOUTH AND EAST THROUGHOUT THE EVENT AS NEW CONVECTION POPS UP ALONG THE OUTFLOW BOUNDARY. ANOTHER HOT AFTERNOON IS IN STORE FOR SATURDAY WITH AFTERNOON TEMPERATURES PEAKING IN THE MID TO UPPER 90S ACROSS THE METRO AREA TO NEAR 105 IN THE VALLEY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE APPROACHING WEAK COLD FRONT INTERSECTS THE DRYLINE LATE IN THE DAY. ONCE AGAIN...DUE TO THE TIMING OF THE BOUNDARIES INTERSECTING DURING MAX HEATING...WILL LIKELY SEE ANOTHER ROUND OF ISOLATED THUNDERSTORMS WHICH MIGHT BECOME SEVERE. SPC CURRENTLY HAS ONLY THE NORTHEASTERN- MOST TIER OF COUNTIES IN SLIGHT RISK FOR LATE SATURDAY. THE COLD FRONT WILL APPROACH THE COAST BY SUNDAY...HELPING TO BRING OUR TEMPERATURES BACK TO ONLY A FEW DEGREES ABOVE EARLY MAY NORMALS. A WARMING TREND IS IN STORE FOR THE BEGINNING OF THE WEEK AS NEARLY ZONAL FLOW ALOFT PREVAILS. MID-RANGE MODEL GUIDANCE INDICATES ANOTHER WEAK COLD FRONT WILL ENTER THE REGION ON WEDNESDAY. THIS SYSTEM WILL BRING THE NEXT BEST CHANCE FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 95 66 86 59 / 20 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 71 95 65 86 57 / 10 20 10 - - DEL RIO INTL AIRPORT 71 101 68 90 65 / - - - 10 - SAN ANTONIO INTL AIRPORT 72 96 67 87 62 / 10 - 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/02
Hazardous weather outlook, May 9, 12:52 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1252 PM CDT FRI MAY 9 2008 TXZ171>173-183>194-202>209-217>225-228-101800- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1252 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE NORTHEAST COUNTIES IN THE AREA EAST OF HWY 281 AND NORTH OF I10. THE GREATEST THREATS FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A BURNET TO SAN MARCOS TO HALLETTSVILLE LINE LATE SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. NO OTHER SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND SATURDAY AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.